Dr. Sukhitha Vidurupola

My field of research is biomathematics (mathematical biology) and my primary focus is on modeling viral and bacterial infections within a host. I believe that the process of scientific research in biomathematics is a highly demanding activity that requires solid mathematical analysis skills and interaction with experts in biology because the ultimate goal in this field is to shed light on biological problems using the power of mathematics.

My research has focused on development and analysis of deterministic and stochastic models related to viral and cellular population dynamics. These modeling approaches include ordinary differential equations, continuous-time Markov chains, and Itô stochastic differential equations.

Education

Ph.D., Mathematics
Dissertation Topic: Mathematical Models for Bacteriophage Dynamics Applicable to Phage Therapy
M.S., Mathematics
Thesis Topic: Deterministic and Stochastic Models for Early Viral Infection within a Host
Texas Tech University, Lubbock, TX

B.S., Mathematics
University of Kelaniya, Kelaniya, Sri Lanka

Professional Experience

2014-Present, Assistant Professor
Department of Mathematics and Physical Sciences, Rogers State University, Claremore, OK

2013-2014, Lecturer
2008-2013, Teaching Assistant
Department of Mathematics and Statistics, Texas Tech University, Lubbock, TX

Workshops & Conferences Attended

  • 2016 Joint Mathematics Meetings, Seattle, WA, January 2016
  • Joint Mathematics Meetings, Baltimore, Maryland, January 2014
  • Fourth International Conference on Mathematical Modeling and Analysis of Populations in Biological Systems, Texas Tech University, Lubbock, Texas, October 2013
  • Mathematical Association of America Texas Sectional Meeting, Department of Mathematics and Statistics, Texas Tech University, Lubbock, Texas, April 2013
  • Joint Mathematics Meetings, Boston, Massachusetts, January 2012
  • Investigative Workshop in Mathematical Modeling of Wildlife and Viruses Zoonoses, National Institute of Mathematical and Biological Synthesis (NIMBioS), Knoxville, Tennessee, November 2010
  • Mathematical Modeling in Population Biology and Epidemiology, 10th Red Raider Mini-Symposium, Texas Tech University, October 2010

Memberships

  • Society for Industrial and Applied Mathematics (SIAM)
  • American Mathematical Society (AMS)

Publications

S. W. Vidurupola and L. J. S. Allen, The Impact of Variability in Stochastic Models of Bacteria-Phage Dynamics Applicable to Phage Therapy, Stochastic Analysis and Applications, 32(3):427-449, 2014.

S. W. Vidurupola, Mathematical Models for Bacteriophage Dynamics Applicable to Phage Therapy, Ph.D. Dissertation, Texas Tech University, Lubbock, Texas, U.S.A., 2013.

S. W. Vidurupola and L. J. S. Allen, Basic stochastic models for viral infection within a host, Mathematical Biosciences and Engineering, 9(4):915-935, 2012.

S. W. Vidurupola, Deterministic and stochastic models for early viral infection within a host, M.S. Thesis, Texas Tech University, Lubbock, Texas, U.S.A., 2010.

Presentations

S. W. Vidurupola* and L. J. S. Allen, The Impact of Variability in Stochastic Models of Bacteria-Phage Dynamics Applicable to Phage Therapy, AMS Spring Central Sectional Meeting, Texas Tech University, Lubbock, Texas, April 2014.

S. W. Vidurupola, Deterministic and Stochastic Models of Bacteria-Phage Dynamics, Fourth International Conference on Mathematical Modeling and Analysis of Populations in Biological Systems, Texas Tech University, Lubbock, Texas, October 2013.

S. W. Vidurupola, Stochastic Models of Bacteria-Phage Dynamics, Mathematical Association of America Texas Sectional Meeting, Department of Mathematics and Statistics, Texas Tech University, Lubbock, Texas, April 2013.

S. W. Vidurupola, Mathematical Models for Bacteriophage Dynamics Applicable to Phage Therapy, Biomathematics Seminar, Department of Mathematics and Statistics, Texas Tech University, Lubbock, Texas, January 2013.

S. W. Vidurupola* and L. J. S. Allen, Basic stochastic models for viral infection within a host, Joint Mathematics Meetings, Boston, Massachusetts, January 2012.

S. W. Vidurupola, Uniqueness and positivity of solutions of discrete delay differential equations, Biomathematics Seminar, Department of Mathematics and Statistics, Texas Tech University, Lubbock, Texas, November 2010.

*presenting author